Hail, Weld
- When
- June 15, 5:45 PM MST
- Where
- Weld County, 3 mi SW of Stoneham
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.567, -103.683
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 15, 1:25 PM MST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 225 PM MDT WED JUN 15 2005 .SHORT TERM...WEAK UPPER LEVEL DISTURBANCE IS MOVING INTO NORTHEASTERN COLORADO THIS AFTN. SURFACE OBS SHOW DRY LINE ROUGHLY EXTENDS FM GREELEY TO DIA TO LIMON. BEST SFC BASED CAPES ARE EAST OF THIS LINE WITH LAPS VALUES OF 1500-2100 J/KG. SOME CIN STILL PRESENT AS WELL. BOTTOM LINE IS THERE IS STILL SOME POTENTIAL FOR ISOLD SVR STORMS THIS AFTN/EVNG...BUT THIS WILL LIKELY BE EAST OF THE DENVER AREA. WILL KEEP CURRENT POPS AS IS WITH SCT CATEGORY POPS OVR THE NERN PLAINS WITH LESSER POPS ELSEWHERE. MDLS DO SHOW SOME CLEARING OVERNIGHT. ON THURSDAY...INCREASING LOW LVL MSTR IN PROGGED AS THE SFC THETA-E RIDGE BACKS INTO THE FRONT RANGE. MDLS SHOW THE FRONTAL BOUNDARY WILL BE ANCHORED ALONG THE FOOTHILLS AND PALMER DIVIDE AS LOW LEVEL ELY FLOW STRENGTHENS IN THE AFTN. FCST CAPES ARE VERY HIGH WITH VALUES RANGING FM 1500-2000 J/KG ALONG THE FRONT RANGE TO MORE THAN 3000 J/KG IN THE NORTHEAST PLAINS. PW VALUES IN THE NORTHEAST PLAINS EXCEED 1 INCH BY LATE THU AFTN. SOUNDINGS SHOW GOOD DIRECTIONAL SHEAR BUT THE STORM MOTIONS ARE LESS THAN 5 KTS. SEEMS MORE LIKE A MONSOON SCENARIO WITH HEAVY RAIN THE MAIN CONCERN VS LARGE HAIL...BUT THERE COULD BE ENOUGH SHEAR FOR THAT AS WELL. FOR NOW WILL UP POPS TO SCT CATEGORY ALONG THE FRONT RANGE IN THE AFTN. NO LIFTING MECHANISMS APPARANT UPSTAIRS TO AID DEEP CONVECTION...SO WILL NEED TO RELY ON AFTN HEATING...UPSLOPE AND BOUNDARY INTERACTIONS TO FIRE OFF THE STORMS. .LONG TERM...THU NGT-SAT...MDLS MAINTAIN UPR RDG WITH SWLY FLO ALF ACRS CNTRL RCKYS THRU PRD. BEST CHC FOR CONVECTION WUD BE THU NGT WHEN WEAK SHT WAVE COMBINED WITH LO LVL UPSLP FLO WILL DESTABILIZE THE AMS AND ALLOW SCT TSTMS. FCST CAPES RANGE FRM 500 TO MORE THAN 2500 J/KG ON PLAINS. SVR STORMS WILL BE PSBL OVER PLAINS TO E OF URBAN CORRIDOR. ON FRI FCST SOUNDINGS SHW HI CAPES...FM OVER 1200 TO 1800J/KG ON PLAINS BUT ALSO QUITE A BIT OF CIN WHICH MAY INHIBIT STG CONVECTIVE DEVLPMNT. WILL GO WITH SLGT CHC OF STORMS ATTM. STG LO LEVEL WNDS WOULD PROVIDE ADEQUATE SHEAR FOR SVR TSTMS. ON SAT AMS DRIES AND STABILIZES OVER MTNS AND URBAN CORRIDOR WITH BEST CHC FOR LATE DAY STORMS ALG ERN BRDR. WITH ABUNDANT LO LVL MSTR ON PLAINS AS SHOWN BY ETA12 BL RH WILL MENTION PTCHY TO AREAS OF FOG ARND SUNRISE ON BOTH FRI AND SAT MRNGS. TEMPS WILL BE COOL ON FRI AND WRMR ON SAT. WILL MAKE ONLY SMALL ADJUSTMNTS TO MOS TEMP GDNC VALUES. IN EXTENDED PRD...SUN-WED...MDLS MAINTAIN ELONGATED POSITIVELY TILTED UPR RDG OVER GREAT PLAINS AND CNTRL AND SRN RCKYS. AMS WILL RMN DRY AND RELATIVELY STABL WITH NO ORGANIZED CONVECTION EXPECTED. TEMPS WILL BE NR OR ABV SEASONAL NORMS. && .BOU...NONE. && COOPER/GARD...WFO BOULDER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1038 AM MDT WED JUN 15 2005 COZ030>051-161200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1038 AM MDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WEAK UPPER LEVEL DISTURBANCE OVER WESTERN COLORADO THIS MORNING WILL MOVE INTO NORTHEASTERN COLORADO THIS AFTERNOON AND EVENING. AS IT DOES...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND FOOTHILLS WILL MOVE INTO THE URBAN CORRIDOR BY 1 PM...WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AND SPREADING INTO THE ADJACENT PLAINS BY 4 PM...AND CONTINUING INTO THIS EVENING. A FEW OF THE STORMS COULD BECOME SEVERE...PRODUCING HAIL UP TO AN INCH IN DIAMETER AND DAMAGING WIND. THE BEST POTENTIAL FOR SEVERE WEATHER TODAY WILL OCCUR ALONG AND EAST OF A BOUNDARY THAT WILL STRETCH FROM AROUND GREELEY TO BYERS TO MATHESON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM THIS AFTERNOON. COOPER/GARD...WFO BOULDER
The Denver radar (KFTG), 114 km away, was scanning. The volume nearest the first event began at 00:43 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A strong wind broke tree branches, 6 to 8 inches in diameter. The branches also knocked down power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462806, 5462807.